Cefepime Associated With Phenytoin Induced Stevens-Johnson Syndrome

    loading  Checking for direct PDF access through Ovid

Abstract

We describe a recent case of Stevens-Johnson Syndrome. A 49-year-old man was admitted to the Intensive Care Unit of an Anaesthesia and Resuscitation Department because of a Fournier gangrene that derived in a sepsis, ventilator-associated pneumonia, and renal failure. He was under treatment with cefepime and suffered a generalized status epilepticus, so started treatment with phenytoin. The next day he developed a “maculous cutaneous eruption in trunk and lower limbs” compatible with a Stevens-Johnson Syndrome. Stevens-Johnson Syndrome is a very severe and potentially fatal multiorganic disease, especially when present in critically ill patients, with a strong drug-related etiology, especially with antiepileptic drugs.

Related Topics

    loading  Loading Related Articles